You are here

The Longest Run of Heads

Award: George Pólya

Year of Award: 1991

Publication Information: The College Mathematics Journal, Vol. 21, No. 3, (1990), pp. 196-207

Summary: Development of recursion formulas that generate the exact distribution of the largest run of heads and several curious features of head run distributions.

Read the Article

About the Author: (from The College Mathematics Journal, Vol. 21, No. 3, (1990)) Mark F. Schilling is Associate Professor at California State University, Northridge. He received his B.A. and M.A. in mathematics at the University of California at San Diego and his doctorate in statistics from the University of California at Berkeley in 1979 under the supervision of Peter J. Bickel. Schilling was employed at the University of Southern California prior to his appointment at C.S.U. Northridge. His research interests include statistical methods for multidimensional data and the probabilistic behavior of repetitive sequences.

 

Author (old format): 
Mark F. Schilling
Author(s): 
Mark F. Schilling
Flag for Digital Object Identifier: 
Publication Date: 
Sunday, July 20, 2008
Publish Page: 
Summary: 
Development of recursion formulas that generate the exact distribution of the largest run of heads and several curious features of head run distributions.

Dummy View - NOT TO BE DELETED